Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 2:13 PM CDT for Montgomery County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 12, 2007, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 121914
SVRBMX
ALC101-122000-
/O.NEW.KBMX.SV.W.0117.070612T1913Z-070612T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 300 PM CDT
* AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TALLAPOOSA RIVER WATER PLANT...OR 9 MILES NORTHEAST OF
MONTGOMERY...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF CECIL BY 250 PM CDT...
PIKE ROAD BY 255 PM CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3249 8624 3245 8619 3243 8619 3244 8617
3240 8607 3241 8602 3235 8600 3231 8596
3225 8601 3218 8600 3218 8621
$$
JRA1 follow-up statement
000
WWUS54 KBMX 121933
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT TUE JUN 12 2007
ALC101-122000-
/O.CON.KBMX.SV.W.0117.000000T0000Z-070612T2000Z/
MONTGOMERY AL-
232 PM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY...
AT 229 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TALLAPOOSA
RIVER WATER PLANT...OR ABOUT 7 MILES NORTHEAST OF MONTGOMERY...MOVING
SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PIKE ROAD AND 9 MILES WEST OF CECIL BY 300 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN NORTHEAST
MONTGOMERY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3249 8624 3245 8619 3243 8619 3244 8617
3240 8607 3241 8602 3235 8600 3231 8596
3225 8601 3218 8600 3218 8621
$$
JRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:37 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 12, 12:37 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT TUE JUN 12 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION...DID SOME MINOR CHANGES TO SKY COVER AND TEMPERATURES MAINLY ACROSS THE EASTERN SECTIONS. AS WE MOVE INTO AND THROUGH THE AFTERNOON...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN THIRD. CURRENT FORECAST HANDLES THIS JUST FINE. UPDATE ALREADY OUT. KSL && .AVIATION...18Z TAF DISCUSSION. NO WIDESPREAD AREAS OF IMPACT WEATHER EXPECTED OVER THE NEXT 24 HOURS...BUT THERE ARE A COUPLE SMALL ISSUES TO KEEP AN EYE ON. HAZE REMAINS A BIT OF A PROBLEM...ESPECIALLY AROUND ANB. HAVE GONE WITH A LARGELY PERSISTENCE BASED FORECAST FOR THE HAZE. VISIBILITY RESTRICTIONS SHOULD REACH THEIR PEAK AROUND 11-13Z...AND (EXCEPT FOR PERHAPS ANB) SHOULD REMAIN IN THE MVFR CATEGORY AT WORST. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. AT THIS TIME...I DONT SEE ANY ONE LOCATION WITH ANY MORE THAN A 20-30 PERCENT CHANCE OF RAIN. HAVE THEREFORE LEFT THUNDERSTORMS OUT OF THE TAFS FOR NOW...BUT MAY NEED TO AMEND THINGS ONCE STORMS DO DEVELOP. SHORTWAVE ENERGY DROPPING SOUTHWARD FROM THE VIRGINIAS INTO THE SOUTHEAST STATES COULD ACTUALLY CAUSE THUNDERSTORMS TO DEVELOP/CONTINUE LONGER THAN TYPICAL INTO THE EVENING AND OVERNIGHT HOURS. LOCATIONS WITH THE BEST CHANCES STORMS (AND POSSIBLE EVENTUAL AMENDMENTS) ARE ANB...MGM...AND TOI. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 12, 12:35 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT TUE JUN 12 2007 ALZ011>015-017>050-131735- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1235 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE EAST AND SOUTHEAST. THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DIME TO NICKLE SIZE HAIL AND WIND GUSTS OF 45 TO 65 MPH. THE BEST CHANCE OF STRONGER STORMS WILL BE NEAR AND SOUTH OF I-85...WHERE THE BEST MOISTURE AND INSTABILITY WILL EXIST. AN UPPER LEVEL IMPULSE AND HEATING OF THE DAY WILL PROVIDE THE MAIN LIFT FOR THUNDERSTORMS. THEREFORE...THE STORMS WILL MOST LIKELY OCCUR BETWEEN 1 PM AND 8 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER UPPER LEVEL IMPULSE WILL MOVE SOUTHWARD ACROSS CENTRAL GEORGIA ON THURSDAY. THIS IMPULSE MAY KICK OFF SOME THUNDERSTORMS ACROSS EAST ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA GEORGIA STATE LINE FROM NOON UNTIL 8PM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON SOUTHEAST. 16
In the hours before
Special weather statement, Jun 12, 2:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 PM CDT TUE JUN 12 2007 ALZ044-121945- MONTGOMERY- 203 PM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 245 PM CDT... AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF TALLAPOOSA RIVER WATER PLANT...MOVING SOUTH AT 10 TO 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 30 min |
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 50 min |
| Jun 11, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 18 min |
| Jun 12, 4:27 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 31 min |
| Jun 12, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 18 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 47 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 48 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 19 min |
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Jun 12, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.